This forum is an un-mediated, patient-to-patient forum for questions and support regarding HPV issues such as: genital warts, causes, diagnosis, cervical cancer, HPV in men, PAP tests, treatment, telling your spouse or partner
I just learned via phone message that I have a bacterial infection, coccobacilli. I haven't been able to learn yet what would have caused this and it is very important to me that I know. There have been issues with my sexual partner.
I am also a bit frightened by the treatment, a drug they haven't named yet but I can not consume alchohol for 24 hours before or during treatment or I "will become deathly ill." Anything powerful enough to make me deathly ill gives me pause.
My guess is you're getting Flagyl antibiotic. It's not a dangerous medication, it just contains properties that doesn't mix well with alcohol. Concomitant use may cause a disulfiram-like reaction (abdominal cramps, vomiting, flushing, headache). Wait at least one day after stopping tablets and at least 3 days after stopping capsules or extended-release tablets before consuming alcohol.
A coccobacillus (plural coccobacilli) is a type of rod-shaped bacteria. The word coccobacillus is derived from coccus (spherical) and bacillus (elongated). Coccobacilli rods are so short and wide that they resemble cocci. Haemophilus influenzae and Chlamydia trachomatis are coccobacilli. Aggregatibacter actinomycetemcomitans is a gram negative coccobacillus which is prevalent in subgingival plaques. Acinetobacter strains may grow on solid media as coccobacilli.
The coccobacillus they are probably treating would be Gardnerella a common cause of Bacterial Vaginosis. Flagyl is a very effective treatment. And Gardnerella is not really considered a STD and is quite common. Take care.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.